Log in
Anxiety Support
40,177 members42,349 posts

Antidepressants (sertraline ) diary - Day 4

Hiya

So today is my 4th day of starting a course of antidepressants to help tackle my anxiety.

It's been a tough few days. I would say mainly due to the side effects that I am getting.

The first few days it was mainly sickness, I felt so sick and weak - my legs were hurting and felt like jelly, has anyone ever had that with this drug?

Yesterday wasn't so bad, it was very much like a rollercoaster, one hour I felt okay, the other not so much.

I have to admit, today, I felt a bit better, I have started to slightly sense some better feelings in my head, a positive sign, but I know there a while to go.

It's also giving me awful heartburn.

I really hope as the days go on that the sickness and side effects die down but I know this is part and parcel of starting this.

So at the moment, I'm feeling rubbish mainly due to feeling sick and weak but I am starting to feel slightly positive in my head which is a good sign.

10 Replies
oldestnewest

Try taking ginger root capsules and get the the motion sickness wrist bands called Sea Bands from Amazon.com. They are less than $10. These 2 things really helped me with my nausea/sick feeling when I started sertraline. My side effects lasted for the first 4 weeks on and off, but the capsules and wrist bands made it bearable.

1 like
Reply

Hiya Andrew, I'm on sertraline I think they are the best for anxiety/depression I've tried others but always gone back to them, they take 3 weeks to kick in properly, what strength you on. Pat

Reply

Hi just 50mg - really hoping they do the trick. At the moment I'm feeling really really anxious but I'm guessing that's just the medication

Reply

Hi Andrew, they will put you in a better place, I’ve found they stop me blushing which sounds daft but they do, more confidence, I’m on 200mg - 2 tabs a day, but I remember I was initially put on 50mg and after a month, I went back too docs and said a bit of improvement but not enough then they were doubled, I’ve had a bad 5 years, so hopefully I will get back to 100mg, stick with it, I wish you happiness. Pat

Reply

Thank you. I really hope 50mg is enough for me. I will see

Reply

Hi Andrew, how you doing, feeling ?

Reply

Sounds like you're having a reaction to them, you should see your doctor and have him change your medication.

Reply

I just assumed that this was normal to have side effects in the first week or so of starting antidepressants?

Reply

I haven't experienced any, the only reason I got my medications changed was because they weren't working, but everybody's different

Reply

It’s normal for sertraline. The side effects can last up to 4-5 weeks so be sure to give hem a chance to start making you feel better.

Reply

You may also like...